MAUDE Adverse Event Report: TYBER MEDICAL T-PAL PROTI 360; INTERBODY SPACER SYSTEM

TYBER MEDICAL T-PAL PROTI 360; INTERBODY SPACER SYSTEM
Model Number 108812010
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the time of investigation, there was no capa and no trends associated with this event type.The product has not yet been returned for evaluation, and therefore, the investigation is still pending.A review of the lot was conducted and found no non-conformance associated with this specific complaint type.The lot met release requirements.Complaints of this nature are monitored through tracking and trending.If a trend is detected, further investigation will be conducted through the capa/continous improvement process.No further action is required at this time.Complaint number: (b)(4).
 
Event or Problem Description
"for the case on (b)(6) 2020, a 10mm proti cage (108812010 lot) needed to be condemned as the cage disengaged from the advanced applicator.Parts of the advanced applicator are listed as follows, advanced applicator inner shaft (03.812.521) + advanced applicator outer shaft (03.812.520)+ applicator knob (03.812.004).The surgeon used applicator for 10 mm trial in l5-s1, the applicator knob couldn't be turned and complained the applicator end was too bulky and requested to change to advanced applicator for 10mm trial and the implant.A great resistance was encountered when the 10mm proti cage was being inserted.Little progress was observed even surgeon hammered hardly with mallet.Then the surgeon turned the applicator knob to an open position for the implant to turn.Surgeon then hammered again to turn the proti cage.The cage started to turn as shown in xray, surgeon hammered hardly several times in order to fully turn the cage.Suddenly, the cage broke through the anterior annulus and went anteriorly.Surgeon grabbed the advanced applicator and found that it has already detached from the cage.Removal tool was attempt to grab the implant, yet, it was located too anteriorly which removal tools couldn't reach.The disengaged implant was removed through another incision from anterior approach.Synfix evolution was used to fuse l5-s1.Surgeon would like us to investigate why the cage disengaged from the advanced applicator.This complaint involves one (1) device.".
 
Additional Manufacturer Narrative
Customer is unable to return device at this time due to covid-19 restrictions.However, the customer provided the results of their investigation of the complaint device.A visual and functional investigation did not detect any major issues with the returned items.There is normal wear and tear and the devices could be used as intended.The complaint noted that the surgeon "hammered hardly with mallet".The surgical technique states that hammering should be "controlled and light".The need of hard hammering to insert and turn the cage is unusual and should be avoided.Hard hammering can potentially lead to a situation where the cage breaks through the anterior wall.A review of the x-rays also showed that the implant was already over-pivoted.In this situation it can potentially happen that the cage disengages from the applicator as described in the complaint.Insufficiently removed disc material might be the cause of the described issues.The investigation did not discover any issues related to instruments or implant.No capa and no trends have been identified.Complaints of this nature are monitored through tracking and trending.(b)(4).

Brand Name
T-PAL PROTI 360
Common Device Name
INTERBODY SPACER SYSTEM
Manufacturer (Section D)
TYBER MEDICAL
83 s commerce way
suite 310
bethlehem PA 18017
MDR Report Key10784610
Report Number3012966183-2020-00006
Device Sequence Number17093541
Product Code MAX
UDI-Device Identifier00819917021653
UDI-Public00819917021653
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K172185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2023
Device Model Number108812010
Device Catalogue Number108812010
Device Lot Number112213
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;